Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 28, 2021, 3:22 AM CDT for Monroe County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2021, 3:22 AM CDT (08:22 UTC)
- Expired
- Mar 28, 2021, 3:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 19 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:30 AM CDT | TSTM WND DMG | Amory, MS | LARGE TREE ON A HOME IN AMORY. SIGNIFICANT DAMAGE TO ROOF. |
| Mar 28, 3:41 AM CDT | TSTM WND DMG | 1 W Aberdeen, MS | NUMEROUS TREES DOWN NEAR THE COUNTRY CLUB ON THE WEST SIDE OF ABERDEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
195
WWUS84 KMEG 280822
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
322 AM CDT Sun Mar 28 2021
MSZ024-280845-
Monroe MS-
322 AM CDT Sun Mar 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...
Monroe County in northeastern Mississippi...
At 322 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near New Wren, or near Amory, moving east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Monroe County should monitor this storm closely.
LAT...LON 3368 8849 3368 8872 3397 8872 3409 8871
3408 8820 3375 8825 3374 8833 3372 8833
3369 8836 3368 8838 3369 8839 3367 8841
3367 8845 3366 8846 3366 8851
TIME...MOT...LOC 0822Z 265DEG 52KT 3392 8855
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:26 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 28, 12:26 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1226 AM CDT Sun Mar 28 2021
.DISCUSSION...
Updated for Aviation Discussion.
&&
.PREV DISCUSSION... /issued 216 PM CDT Sat Mar 27 2021/
DISCUSSION...
A complex convective setup for the remainder of the afternoon,
with respect to timing of thunderstorm initiation. A weak
shortwave trof, evident on GOES water vapor imagery lifted across
AR into southeast MO late in the morning. With cool and relatively
stable outflow over west TN from this morning's rainfall, this
shortwave had little effect, other than to sustain showers near
the MO bootheel. KNQA VAD wind profiler showed winds backed
briefly, then winds veered in response to the shortwave. With this
feature now past, SSW boundary layer flow at early afternoon was
not lending toward particularly high SRH values.
Temps in the lower 80s and dewpoints near 70 should support mixed
layer CAPE near 2500 J/kG over north MS, southwest TN and east
central AR through sunset. Storm intuition may be a little
disorganized in location at first, but should cluster and organize
around subsequent outflow boundaries. As, or perhaps before,
mixed layer CAPE begins to slowly decrease, 0-6km bulk shear will
increase to near 60 knots, aiding storm organization and hail
threat. Areas of locally-enhanced helicity near outflow boundaries
may support a tornado or two in the moderately unstable airmass
through midevening. A gradual transition to a QLCS is expected mid
to late evening, with damaging winds, and short-lived QLCS
tornadoes possible. Up-line cell training and precipitable water
values near 1.8 inches will support high rainfall rates and flash
flooding.
The convective line should exit northeast MS near or shortly after
sunrise Sunday, with cool and dry candidness prevailing across
the Midsouth.
Modest moisture return will occur Tuesday afternoon and evening,
in advance of a deep longwave trof developing over the middle
portion of the CONUS. Steep midlevel height falls will accompany a
cold frontal passage through the Midsouth early Wednesday morning.
Given the lack of instability, severe storms are not anticipated
Tuesday night/Wednesday morning.
Cool and dry conditions will prevail late in the week, as upper
level flow transitions from northwesterly to zonal. Rural areas
to the north and east of Memphis may see nighttime lows near
freezing, near to just a little earlier than our average last
spring freeze dates.
PWB
&&
.AVIATION...
For 06Z TAFs
Thunderstorms still moving through the Mid-South, however, they
are through Memphis and Jonesboro. As thunderstorms move through
the Tupelo area there may be some severe squalls. Winds behind
the system will be from the north-northwest and gusty. Winds will
remain gusty on Sunday. Winds will decrease late on Sunday as
clearer skies move into the Mid-South. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT this morning for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
Francis.
MO...Flash Flood Watch until 7 AM CDT this morning for Dunklin-
Pemiscot.
MS...Flash Flood Watch until 7 AM CDT this morning for Alcorn-Benton
MS-DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Tunica-
Union.
TN...Flash Flood Watch until 7 AM CDT this morning for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 27, 3:03 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 303 PM CDT Sat Mar 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-282215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 303 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight to Enhanced Risk of severe thunderstorms over the Midsouth through late tonight. Primary severe weather threats include flash flooding and damaging winds. There is also a threat of tornadoes and large hail, mainly before midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near freezing temperatures will be possible Thursday and Friday mornings over northwest Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through late tonight. PWB
In the hours before
Local storm report, Mar 27, 11:33 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND DMG COMO 34.51N 89.94W
03/27/2021 PANOLA MS EMERGENCY MNGR
MOBILE HOMES FLIPPED OVER IN THE COMO AREA.
&&
CORRECTED REMARKSLocal storm report, Mar 27, 11:37 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD JACKSON 35.63N 88.83W
03/27/2021 MADISON TN AMATEUR RADIO
CHESTER STREET FLOODED WITH 2 TO 3 FEET OF WATER NEAR
THE UPTOWN AREA OF JACKSON.
&&Local storm report, Mar 28, 12:29 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG GRAND JUNCTION 35.05N 89.19W
03/27/2021 HARDEMAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON HOUSES AND MOBILE HOMES. TREE
ACROSS ROADWAYS. POWER LINES DOWN.
&&
SMWLocal storm report, Mar 28, 2:15 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
215 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG INDEPENDENCE 34.70N 89.80W
03/27/2021 TATE MS EMERGENCY MNGR
9000-9200 HWY 306 METAL TORN OFF ROOF. TWO TRAILERS
DEMOLISHED WITH DEBRIS FOUND NEAR SYCAMORE ROAD. 1 SHOP
DEMOLISHED.
&&
SMWLocal storm report, Mar 28, 2:35 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM TSTM WND DMG BRUCE 33.99N 89.34W
03/28/2021 CALHOUN MS EMERGENCY MNGR
LARGE TREE FELL ONTO A HOUSE ON DENTON STREET
&&
SMWSpecial weather statement, Mar 28, 3:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
322 AM CDT Sun Mar 28 2021
MSZ024-280845-
Monroe MS-
322 AM CDT Sun Mar 28 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...
Monroe County in northeastern Mississippi...
At 322 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near New Wren, or near Amory, moving east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Monroe County should monitor this storm closely.
LAT...LON 3368 8849 3368 8872 3397 8872 3409 8871
3408 8820 3375 8825 3374 8833 3372 8833
3369 8836 3368 8838 3369 8839 3367 8841
3367 8845 3366 8846 3366 8851
TIME...MOT...LOC 0822Z 265DEG 52KT 3392 8855The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:50 PM CDT | Tornado Warning | MEG | Tunica | 40 min |
| Mar 27, 7:54 PM CDT | Special Weather Statement | MEG | DeSoto | 21 min |
| Mar 27, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 11 min |
| Mar 27, 9:12 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 48 min |
| Mar 27, 9:35 PM CDT | Tornado Warning | MEG | Coahoma | 40 min |
| Mar 27, 9:37 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tunica | 53 min |
| Mar 27, 9:49 PM CDT | Tornado Warning | MEG | Coahoma, Tunica | 31 min |
| Mar 27, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 52 min |
| Mar 27, 10:05 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 40 min |
| Mar 27, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 52 min |
| Mar 27, 10:31 PM CDT | Tornado Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| Mar 27, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 36 min |
| Mar 27, 10:49 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 3 hr |
| Mar 27, 10:56 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 49 min |
| Mar 27, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 51 min |
| Mar 27, 11:23 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 4 hr |
| Mar 27, 11:33 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Lee, Prentiss, Tippah and 2 more | 42 min |
| Mar 27, 11:41 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Mar 27, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 51 min |
| Mar 27, 11:58 PM CDT | Tornado Warning | MEG | Alcorn, Tippah | 17 min |
| Mar 28, 12:12 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 33 min |
| Mar 28, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 4 more | 43 min |
| Mar 28, 12:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 48 min |
| Mar 28, 12:48 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more | 3 hr |
| Mar 28, 12:56 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more | 49 min |
| Mar 28, 12:59 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 46 min |
| Mar 28, 1:03 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 27 min |
| Mar 28, 1:10 AM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 28 min |
| Mar 28, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Tishomingo and 1 more | 39 min |
| Mar 28, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 43 min |
| Mar 28, 2:14 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 46 min |
| Mar 28, 2:30 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 25 min |
| Mar 28, 3:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Mar 28, 7:49 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 26 hr |
| Mar 28, 11:45 AM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 24 hr |
| Mar 27, 7:02 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 43 min |
| Mar 27, 7:03 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 42 min |
| Mar 27, 7:22 PM CDT | Special Weather Statement | MEG | Haywood | 23 min |
| Mar 27, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 40 min |
| Mar 27, 7:41 PM CDT | Special Weather Statement | MEG | Chester | 34 min |
| Mar 27, 7:44 PM CDT | Special Weather Statement | MEG | Dyer | 31 min |
| Mar 27, 7:52 PM CDT | Special Weather Statement | MEG | Lauderdale | 23 min |
| Mar 27, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Henderson | 41 min |
| Mar 27, 8:07 PM CDT | Tornado Warning | MEG | Shelby, Tipton | 38 min |
| Mar 27, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 42 min |
| Mar 27, 8:20 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Mar 27, 8:23 PM CDT | Flash Flood Warning | MEG | Chester, Henderson, Madison | 6 hr |
| Mar 27, 8:37 PM CDT | Tornado Warning | MEG | Decatur | 23 min |
| Mar 27, 8:39 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 34 min |
| Mar 27, 8:43 PM CDT | Areal Flood Advisory | MEG | Decatur | 19 min |
| Mar 27, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 47 min |
| Mar 27, 9:02 PM CDT | Flash Flood Warning | MEG | Decatur | 7 hr |
| Mar 27, 9:09 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Mar 27, 9:20 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison | 40 min |
| Mar 27, 9:29 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Decatur, Henderson | 31 min |
| Mar 27, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby, Tipton | 43 min |
| Mar 27, 9:37 PM CDT | Areal Flood Advisory | MEG | Carroll, Gibson, Henry, Weakley | 3 hr |
| Mar 27, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more | 47 min |
| Mar 27, 10:03 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 4 hr |
| Mar 27, 10:17 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Mar 27, 10:28 PM CDT | River Flood Warning | MEG | Decatur, Perry | 11 days |
| Mar 27, 10:35 PM CDT | Flash Flood Warning | MEG | Haywood, Madison, Tipton | 3 hr |
| Mar 27, 10:42 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardeman, Henderson, Madison | 29 min |
| Mar 27, 11:11 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| Mar 27, 11:25 PM CDT | Tornado Warning | MEG | Chester, Hardeman, McNairy | 14 min |
| Mar 28, 2:30 PM CDT | River Flood Warning | MEG | Benton, Henry, Houston, Humphreys, Stewart | 10 days |
| Mar 27, 7:08 PM CDT | Tornado Warning | MEG | Cross, St. Francis | 52 min |
| Mar 27, 7:10 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 3 hr |
| Mar 27, 7:17 PM CDT | Tornado Warning | MEG | Lee, Phillips | 43 min |
| Mar 27, 7:39 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Mar 27, 8:50 PM CDT | Special Weather Statement | MEG | Phillips | 25 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.